MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190500
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Purulent Discharge (1812); Hernia (2240)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr was submitted to represent the bard/davol phasix mesh (device #3).Additional supplemental emdr represents the bard/davol ventrio mesh (device #1) and ventrio st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2011 - patient was diagnosed with recurrent 2 incisional hernias thereby underwent open repair with the implant of ventrio mesh (device #1).Per operative notes, ¿hernia sac was dissected.A ventrio mesh (device #1) was placed just above the umbilicus and secure it with suture.¿ on (b)(6) 2017 - patient was diagnosed with recurrent ventral incisional hernia, adhesion, scar tissue thereby underwent open repair with implant of the bard ventrio st mesh (device #2).Per operative notes, ¿hernia sac was dissected.The old mesh was folded.Bard ventrio mesh (device #1) was placed and sutured.Ventrio st mesh (device #2) was anchored at the superior and lateral old ventrio mesh (device #1) to provide positional stability.¿ on (b)(6) 2017 ¿ patient was diagnosed with acute recurrent ventral incisional hernia thereby underwent open repair with reinforcement with biological mesh.Per operative notes, ¿old mesh had crumples and rotated.One biological mesh was placed to abdomen area and secure it with suture.¿ on (b)(6) 2017 - patient was diagnosed with enterocutaneous fistula, adhesion, 5 incisional hernias thereby underwent laparoscopic repair with lysis of adhesions, ventral hernia repair, small bowel resection and anastomosis.On (b)(6) 2018 - patient was diagnosed with infected abdominal wall mesh with subcutaneous fistula, adhesion, thereby underwent open repair with explant of ventrio mesh (device #1) and ventrio st mesh (device #2).Per operative notes, ¿hernia sac was dissected.Intra-abdominal wall omental and bowel adhesions were taken down.Ventrio mesh (device #1) and ventrio st mesh (device #2) was removed from abdominal area.Wound was covered with vac placement.Hernia defect was closed with sutures.¿ on (b)(6) 2019 ¿ patient was diagnosed with large ventral incisional hernia; adhesions thereby underwent open repair with implant of phasix mesh (device #3).Per operative notes, ¿hernia sac was dissected out.Small bowels and adhesions were taken down.One phasix mesh (device #3) was placed and secure it with suture.¿ on (b)(6) 2020 ¿ patient was diagnosed with chronic abdominal wall sinus thereby underwent open repair with explant of phasix mesh (device #3).Per operative notes, ¿there was small amount of purulent around the old phasix mesh (device #3).Old phasix mesh (device #3) was removed.The wound was irrigated.Fascia was closed with sutures.¿ on (b)(6) 2020 ¿ patient was diagnosed with ventral hernia; adhesion thereby underwent laparoscopic repair with implant of ventralight st mesh (device #4).Per operative notes, ¿hernia sac was dissected out.All adhesions were removed.A ventralight st mesh (device #4) was placed and secure it with suture.¿.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22713664
Report Number1213643-2025-00716
Device Sequence Number9923953
Product Code OOD
UDI-Device Identifier00801741077708
UDI-Public(01)00801741077708
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1190500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Initial Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale